Alert archive / Mississippi / Special Weather Statements in 2017

Special Weather Statement, NWS New Orleans, LA

August 19, 2017Jackson County, Mississippi

NWS New Orleans, LA issued this special weather statement at Aug 19, 2017, 2:08 PM CDT for Jackson County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2017, 2:08 PM CDT (19:08 UTC)
Expired
Aug 19, 2017, 3:00 PM CDT
In force
52 min
Issued by
NWS New Orleans, LA

County Jackson County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1945 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS84 KLIX 191908
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
208 PM CDT SAT AUG 19 2017

MSZ082-192000-
Jackson-
208 PM CDT SAT AUG 19 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JACKSON COUNTY...

At 208 PM CDT, a strong thunderstorm was located over Big Point, or 8
miles north of Escatawpa, moving south at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Wade, Helena, Hurley,
Big Point, Vancleave and Hickory Hills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3033 8846 3032 8848 3032 8851 3035 8851
      3034 8852 3034 8857 3037 8859 3037 8860
      3036 8860 3037 8861 3035 8861 3036 8863
      3037 8862 3037 8865 3040 8876 3070 8858
      3065 8841 3057 8841
TIME...MOT...LOC 1908Z 019DEG 13KT 3061 8852 

$$

32

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:13 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 19, 12:13 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1213 PM CDT Sat Aug 19 2017

.AVIATION...

VFR conditions will prevail at all of the terminals through the
forecast period. The biggest concern will be thunderstorms
developing between 18z and 00z today that could impact any of the
terminals for brief periods of time. Have included VCTS wording to
reflect this risk at most of the terminals. However, at KHUM, have
included a couple of hours of MVFR visbilities and prevailing
thunder in a tempo group as rainfall probabilities currently are
highest at this terminal for this afternoon. The biggest concern
with any convection will be strong gusty winds and wind shear near
the thunderstorms as well as periods of IFR visibility
restrictions as the storms move through.  32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  92  74  91 /  20  30  20  30
BTR  74  93  76  92 /  10  30  20  40
ASD  75  93  76  90 /  10  30  20  40
MSY  77  93  78  90 /  10  30  20  50
GPT  76  92  78  89 /  10  30  20  40
PQL  74  93  77  90 /  10  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Aug 19, 11:03 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1103 AM CDT Sat Aug 19 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-200415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1103 AM CDT Sat Aug 19 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Afternoon showers and thunderstorms are expected. A few could be
strong to possibly severe with damaging downburst winds. Frequent
lightning and heavy downpours with localized flooding are a
potential as well.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Daily afternoon thunderstorms are expected through next week. A
few of the storms each day could become strong, producing gusty
winds, frequent lightning and heavy downpours that could result
in localized street flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

32

In the hours before

Special weather statement, Aug 19, 1:00 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
100 PM CDT SAT AUG 19 2017

MSZ082-191830-
Jackson-
100 PM CDT SAT AUG 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JACKSON COUNTY...

At 100 PM CDT, a strong thunderstorm was located over Gulf Park
Estates, or near Ocean Springs. the storm is nearly stationary.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Ocean Springs, Gautier and Gulf Park Estates.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3036 8868 3034 8870 3034 8874 3037 8878
      3038 8878 3038 8877 3039 8878 3040 8878
      3042 8869 3036 8866
TIME...MOT...LOC 1800Z 346DEG 3KT 3037 8873

32
Special weather statement, Aug 19, 1:02 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
102 PM CDT SAT AUG 19 2017

LAZ039-MSZ071-191830-
Washington-Walthall-
102 PM CDT SAT AUG 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WALTHALL COUNTIES...

At 102 PM CDT, a strong thunderstorm was located near Sandy Hook,
moving south at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Varnado, Dexter and Angie.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3111 8994 3111 8993 3107 8992 3108 8984
      3100 8984 3100 8977 3086 8978 3085 8978
      3085 8979 3083 8979 3083 8978 3082 8979
      3088 9009 3113 8999 3113 8994
TIME...MOT...LOC 1802Z 010DEG 13KT 3106 8989

32
Special weather statement, Aug 19, 1:15 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
115 PM CDT SAT AUG 19 2017

MSZ081-191845-
Harrison-
115 PM CDT SAT AUG 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HARRISON
COUNTY...

At 114 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lyman to St. Martin. Movement was
west at 5 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, St. Martin, D'iberville, Lyman and Latimer.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3039 8891 3041 8899 3042 8892 3043 8893
      3043 8899 3042 8901 3041 8900 3048 8931
      3054 8917 3047 8888 3043 8888 3042 8890
      3043 8892 3042 8891 3041 8891 3041 8886
      3039 8886
TIME...MOT...LOC 1814Z 079DEG 6KT 3050 8921 3043 8887

32
Special weather statement, Aug 19, 1:16 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
116 PM CDT SAT AUG 19 2017

LAZ061-068-069-191845-
Lower Plaquemines-Lower Jefferson-Upper Jefferson-
116 PM CDT SAT AUG 19 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON AND WEST
CENTRAL PLAQUEMINES PARISHES...

At 116 PM CDT, a strong thunderstorm was located near Myrtle Grove,
or 17 miles south of Belle Chasse. the storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Lafitte, Myrtle Grove and Barataria.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2944 9001 2943 9002 2949 9014 2955 9019
      2957 9016 2963 9016 2970 9009 2967 9001
      2963 9000 2965 8998 2962 8991 2946 8996
      2946 8998 2948 9000 2948 9001 2946 9002
      2945 9002 2944 9000 2947 9000 2942 8998
TIME...MOT...LOC 1816Z 026DEG 4KT 2960 9004

32
Special weather statement, Aug 19, 2:06 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
206 PM CDT SAT AUG 19 2017

LAZ039-071-MSZ071-191945-
Washington-Northern Tangipahoa-Walthall-
206 PM CDT SAT AUG 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TANGIPAHOA...
WESTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN WALTHALL COUNTIES...

At 206 PM CDT, a strong thunderstorm was located 7 miles south of
Tylertown, or 11 miles north of Franklinton, moving south at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Franklinton, Mount Herman and Wilmer.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3104 9003 3071 9011 3080 9040 3100 9029
      3100 9026 3104 9026 3110 9023
TIME...MOT...LOC 1906Z 019DEG 13KT 3101 9016

32
Special weather statement, Aug 19, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
208 PM CDT SAT AUG 19 2017

MSZ082-192000-
Jackson-
208 PM CDT SAT AUG 19 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JACKSON COUNTY...

At 208 PM CDT, a strong thunderstorm was located over Big Point, or 8
miles north of Escatawpa, moving south at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Wade, Helena, Hurley,
Big Point, Vancleave and Hickory Hills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3033 8846 3032 8848 3032 8851 3035 8851
      3034 8852 3034 8857 3037 8859 3037 8860
      3036 8860 3037 8861 3035 8861 3036 8863
      3037 8862 3037 8865 3040 8876 3070 8858
      3065 8841 3057 8841
TIME...MOT...LOC 1908Z 019DEG 13KT 3061 8852

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:31 AM CDTSpecial Marine WarningLIX29 min
Aug 19, 8:43 AM CDTSpecial Marine WarningLIX62 min
Aug 19, 9:39 AM CDTSpecial Marine WarningLIX66 min
Aug 19, 9:41 AM CDTSpecial Marine WarningLIX64 min
Aug 19, 10:43 AM CDTSpecial Marine WarningLIX32 min
Aug 19, 12:28 PM CDTSpecial Marine WarningLIX47 min
Aug 19, 12:30 PM CDTSpecial Marine WarningLIX45 min
Aug 19, 12:37 PM CDTSpecial Marine WarningLIX38 min
Aug 19, 1:02 PM CDTSpecial Weather StatementLIXWashington28 min
Aug 19, 1:07 PM CDTSpecial Marine WarningLIX38 min
Aug 19, 1:08 PM CDTSpecial Marine WarningLIX52 min
Aug 19, 1:10 PM CDTSpecial Marine WarningLIX50 min
Aug 19, 1:16 PM CDTSpecial Weather StatementLIXJefferson29 min
Aug 19, 1:33 PM CDTSpecial Marine WarningLIX42 min
Aug 19, 1:53 PM CDTSpecial Marine WarningLIX52 min
Aug 19, 1:55 PM CDTSpecial Marine WarningLIX50 min
Aug 19, 1:56 PM CDTSpecial Marine WarningLIX49 min
Aug 19, 2:06 PM CDTSpecial Weather StatementLIXWashington39 min
Aug 19, 2:28 PM CDTSpecial Marine WarningLIX47 min
Aug 19, 2:42 PM CDTSpecial Marine WarningLIX48 min
Aug 19, 2:45 PM CDTSpecial Weather StatementLIXSaint Tammany45 min
Aug 19, 2:48 PM CDTSevere Thunderstorm WarningLIXTangipahoa27 min
Aug 19, 2:57 PM CDTSpecial Weather StatementLIXLafourche33 min
Aug 19, 2:59 PM CDTSpecial Weather StatementLIXJefferson31 min
Aug 19, 3:16 PM CDTSpecial Marine WarningLIX44 min
Aug 19, 3:17 PM CDTSpecial Marine WarningLIX43 min
Aug 19, 3:19 PM CDTSpecial Marine WarningLIX26 min
Aug 19, 3:19 PM CDTSpecial Weather StatementLIXSaint John the Baptist26 min
Aug 19, 3:30 PM CDTSpecial Weather StatementLIXTerrebonne45 min
Aug 19, 3:32 PM CDTSpecial Weather StatementLIXTangipahoa28 min
Aug 19, 3:33 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa27 min
Aug 19, 3:46 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa29 min
Aug 19, 3:48 PM CDTSpecial Marine WarningLIX42 min
Aug 19, 3:51 PM CDTSpecial Marine WarningLIX24 min
Aug 19, 4:02 PM CDTSpecial Weather StatementLIXSaint Helena28 min
Aug 19, 4:05 PM CDTSpecial Weather StatementLIXTerrebonne55 min
Aug 19, 4:07 PM CDTSpecial Marine WarningLIX53 min
Aug 19, 4:23 PM CDTSpecial Marine WarningLIX67 min
Aug 19, 4:26 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles34 min
Aug 19, 4:49 PM CDTSpecial Weather StatementLIXSaint Charles26 min
Aug 19, 4:52 PM CDTSpecial Weather StatementLIXAscension, Saint James53 min
Aug 19, 5:04 PM CDTSpecial Marine WarningLIX56 min
Aug 19, 5:08 PM CDTSpecial Weather StatementLIXEast Feliciana52 min
Aug 19, 5:15 PM CDTSpecial Weather StatementLIXLafourche30 min
Aug 19, 5:24 PM CDTSpecial Weather StatementLIXAssumption, Iberville51 min
Aug 19, 5:27 PM CDTSpecial Weather StatementLIXSaint James33 min
Aug 19, 5:52 PM CDTSevere Thunderstorm WarningLIXAssumption23 min
Aug 19, 5:54 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne36 min
Aug 19, 6:20 PM CDTSpecial Weather StatementLIXJefferson, Lafourche40 min
Aug 19, 12:38 PM CDTSpecial Weather StatementLIXJackson37 min
Aug 19, 12:40 PM CDTSpecial Weather StatementLIXJackson50 min
Aug 19, 1:00 PM CDTSpecial Weather StatementLIXJackson30 min
Aug 19, 1:15 PM CDTSpecial Weather StatementLIXHarrison30 min
Aug 19, 2:26 PM CDTSpecial Weather StatementLIXPearl River49 min
Aug 19, 2:30 PM CDTSpecial Weather StatementLIXHancock45 min
Aug 19, 2:38 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River37 min
Aug 19, 2:40 PM CDTSevere Thunderstorm WarningLIXHancock35 min
Aug 19, 2:56 PM CDTSpecial Weather StatementLIXStone34 min
Aug 19, 3:01 PM CDTSpecial Weather StatementLIXPike44 min
Aug 19, 3:08 PM CDTSpecial Weather StatementLIXHancock37 min
Aug 19, 3:12 PM CDTSpecial Weather StatementLIXHancock33 min
Aug 19, 3:38 PM CDTSpecial Weather StatementLIXJackson52 min
Aug 19, 3:42 PM CDTSpecial Weather StatementLIXHancock33 min
Aug 19, 3:44 PM CDTSpecial Weather StatementLIXAmite, Wilkinson46 min
Aug 19, 3:55 PM CDTSevere Thunderstorm WarningLIXAmite, Pike35 min
Aug 19, 4:28 PM CDTSpecial Weather StatementLIXAmite, Wilkinson47 min

Nearby

Special Weather Statements in Mississippi, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.